Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Sep 7, 2012, 10:19 AM MST for 5 counties in Arizona. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2012, 10:19 AM MST (17:19 UTC)
- Expired
- Sep 7, 2012, 7:30 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WGUS65 KFGZ 071719 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1019 AM MST FRI SEP 7 2012 AZZ008-013-014-016>018-037-038-080400- /O.NEW.KFGZ.FF.A.0005.120907T1719Z-120908T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 1019 AM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS ARIZONA INCLUDING THE FOLLOWING AREAS...NORTHERN GILA COUNTY...EASTERN MOGOLLON RIM...LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY...LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...YAVAPAI COUNTY MOUNTAINS AND YAVAPAI COUNTY VALLEYS AND BASINS. * UNTIL 9 PM MST THIS EVENING * A VERY MOIST AIR MASS IS IN PLACE ACROSS MUCH OF NORTHERN ARIZONA. SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THIS EVENING...WITH A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. * THIS WATCH INCLUDES SEVERAL BURN AREAS THAT ARE PARTICULARLY SUSCEPTIBLE TO FLOODING...INCLUDING THE GLADIATOR...POCO AND WALLOW BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT DEVELOPING CONDITIONS MAY LEAD TO FLASH FLOODING WITHIN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS OR OTHER FLASH FLOOD PRONE AREAS...SHOULD CONTINUE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
661 WGUS65 KFGZ 072236 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 PM MST FRI SEP 7 2012 AZZ008-016-018-037-038-072345- /O.CAN.KFGZ.FF.A.0005.000000T0000Z-120908T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI COUNTY MOUNTAINS-EASTERN MOGOLLON RIM- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... HEBER...HAPPY JACK...FOREST LAKES...PAYSON...STRAWBERRY...YOUNG... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 336 PM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR YAVAPAI AND NORTHERN GILA COUNTIES...THE EASTERN MOGOLLON RIM...AND OAK CREEK AND SYCAMORE CANYONS HAS BEEN CANCELED. EXTENSIVE CLOUD COVER TODAY HAS PREVENTED DAYTIME HEATING AND KEPT INSTABILITY LOW. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS EVENING...BUT THE THREAT OF SIGNIFICANT FLOODING HAS DIMINISHED. $$ AZZ013-014-017-080400- /O.CON.KFGZ.FF.A.0005.000000T0000Z-120908T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP 336 PM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY...LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY AND WHITE MOUNTAINS. * UNTIL 9 PM MST THIS EVENING * A VERY MOIST AIR MASS IS IN PLACE ACROSS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE WESTWARD ACROSS THE AREA INTO THIS EVENING...WITH A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. * THIS WATCH INCLUDES SEVERAL BURN AREAS THAT ARE PARTICULARLY SUSCEPTIBLE TO FLOODING...INCLUDING THE LOCUST AND WALLOW BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT DEVELOPING CONDITIONS MAY LEAD TO FLASH FLOODING WITHIN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS OR OTHER FLASH FLOOD PRONE AREAS...SHOULD CONTINUE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
928 WGUS65 KFGZ 080230 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 730 PM MST FRI SEP 7 2012 AZZ013-014-017-080330- /O.CAN.KFGZ.FF.A.0005.000000T0000Z-120908T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP 730 PM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST ARIZONA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE ENDED ACROSS SOUTHERN APACHE AND SOUTHERN NAVAJO COUNTIES AND THE THREAT OF FLOODING HAS DIMINISHED... THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 10:00 AM MST, 19 minutes earlier.
Area forecast discussion, Sep 7, 10:00 AM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU SEP 7 2012 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK AS MONSOON MOISTURE REMAINS ACROSS NORTHERN ARIZONA. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL AND THE POSSIBILITY OF FLOODING. && .DISCUSSION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE THIS MORNING GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE STRONGEST ACTIVITY IS LOCATED ACROSS SOUTHERN YAVAPAI COUNTY. THIS AREA OF SHOWERS AND STORMS IS ASSOCIATED WITH A VERY MOIST ATMOSPHERE...WITH PRECIPITABLE WATER VALUES RUNNING WELL ABOVE NORMAL. WEAK DISTURBANCES MOVING SE TO NW THROUGH SOUTHERN AZ SHOULD ALSO CONTINUE TO ENHANCE CONVECTIVE ACTIVITY TODAY IN THIS AREA. DUE TO VERY HIGH PRECIPITABLE WATER...ANY SHOWERS AND STORMS THAT DEVELOP WILL BE CAPABLE OF HIGH RAINFALL RATES. SLOW STORM MOTION COMBINED WITH THE HEAVY RAIN MAY LEAD TO THE THREAT OF FLASH FLOODING. WILL ISSUE A FLASH FLOOD WATCH THROUGH THIS EVENING ROUGHLY SOUTH OF A SELIGMAN...TO SEDONA...TO ST JOHNS LINE. .PREV DISCUSSION...(330 AM MST)...A SMALL PUSH OF DRIER AIR IS EXPECTED FOR FAR NORTHERN AZ SATURDAY...BUT LOW PRESSURE DEVELOPING ALONG THE WEST COAST IS EXPECTED TO BRING ANOTHER PUSH OF VERY MOIST AIR NORTHWARD INTO NORTHERN AZ FOR SUNDAY THROUGH TUESDAY. THIS WILL LIKELY LEAD TO A FEW DAYS WITH GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AZ. ONCE THE WESTERN TROUGH PASSES...A DOWNTREND IN THE CHANCE FOR PRECIPITATION IS IN STORE FOR THE LATTER HALF OF NEXT WEEK...BUT ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY TO CONTINUE. && .AVIATION...FOR THE 18Z PACKAGE...BKN-OVC CLOUDS WITH BASES FROM 6-8KFT AGL WILL CONTINUE ALONG AND SOUTH OF A LINE FROM KIGM TO KRQE. SCT TO NMRS -SHRA/TSRA AND ISOLD +TSRA ARE EXPECTED ACROSS NORTHERN AZ TODAY. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN AND LOCAL IFR CONDITIONS. CONVECTION WILL SLOWLY DIMINISH BUT NOT END AFT 03Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ008-013-014-016>018-037-038. && PUBLIC.........JJ / ONTON AVIATION.......41 FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 7, 6:08 AM MST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 608 AM MST FRI SEP 7 2012 AZZ004>018-037>040-080700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 608 AM MST FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE HAS CONTINUED TO INCREASE OVER NORTHERN ARIZONA TODAY...AND WILL BRING INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS COMPARED WITH THURSDAY. SLOW STORM MOTION WILL BRING A THREAT OF HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. OTHER STORM THREATS TODAY INCLUDE LIGHTNING...AND HAIL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK. THUNDERSTORM ACTIVITY WILL LIKELY DECREASE BEGINNING MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:22 PM MST | Special Weather Statement | FGZ | Gila | 23 min |
| Sep 6, 5:24 PM MST | Special Weather Statement | FGZ | Gila | 21 min |
| Sep 6, 5:38 PM MST | Special Weather Statement | FGZ | Gila | 37 min |
| Sep 6, 5:55 PM MST | Areal Flood Advisory | FGZ | Gila | 95 min |
| Sep 6, 9:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Sep 7, 12:57 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.